Session Type: ACR Poster Session C
Session Time: 9:00AM-11:00AM
The development of psoriasis while on TNFi is a paradoxical effect of agents that treat psoriasis and is described in larger cohorts inflammatory bowel disease (IBD) and rheumatoid arthritis. However, there is a paucity of data available on this entity in JIA. The objectives of this study were to determine the prevalence of TNFi-induced psoriasis in patients with JIA at two pediatric centers, and psoriasis response to therapy modifications.
A retrospective chart review at two pediatric institutions was performed on patients with JIA treated with TNFi (adalimumab, etanercept, infliximab) who developed psoriasis. TNFi-induced psoriasis was defined as any incident diagnosis of psoriasis after starting a TNFi. Patients with a personal history of psoriasis prior to TNFi therapy were excluded. Following diagnosis, improvement or worsening of psoriasis with medication changes were defined based on physician assessments.
Twelve of 169 (7.1%) patients on TNFi for JIA were diagnosed with TNFi-induced psoriasis, including 7.9% and 6.4% at Children’s Hospital of Philadelphia and Goryeb Children’s Hospital respectively. All 12 cases were female, taken from a mostly female cohort (64%). The median age was 12 (range 2-18) yrs. One patient had a family history of psoriasis. Time from initiation of TNFi agents to onset of psoriasis was a median of 19 (range 7 to 40) mos. All affected patients experienced plaque psoriasis including seven (58%) with moderate to severe scalp involvement. Three (25%) patients achieved significant improvement or complete resolution of rash after switching to a different class of biologic agents while 3 (25%) patients had significant improvement or complete resolution following discontinuation of biologic therapy (and no concomitant changes to other systemic therapy). One of 5 patients who switched to a different TNFi had significant improvement, while 4 had worsening symptoms or partial improvement.
Our findings demonstrate the prevalence of TNFi-induced psoriasis in JIA at two centers. Based on these findings, additional larger cohort studies that adjust for confounding by indication are needed to assess psoriasis response to different treatments.
To cite this abstract in AMA style:Groth D, Perez M, Nativ S, Treat JR, Castelo-Soccio L, Weiss PF, Perman MJ, Lapidus S. Tumor Necrosis Factor-α Inhibitor (TNFi)-Induced Psoriasis: Prevalence and Response to Therapy in Patients with Juvenile Idiopathic Arthritis (JIA) in Two Children’s Hospitals [abstract]. Arthritis Rheumatol. 2018; 70 (suppl 10). https://acrabstracts.org/abstract/tumor-necrosis-factor-%ce%b1-inhibitor-tnfi-induced-psoriasis-prevalence-and-response-to-therapy-in-patients-with-juvenile-idiopathic-arthritis-jia-in-two-childrens-hospitals/. Accessed February 26, 2020.
« Back to 2018 ACR/ARHP Annual Meeting
ACR Meeting Abstracts - https://acrabstracts.org/abstract/tumor-necrosis-factor-%ce%b1-inhibitor-tnfi-induced-psoriasis-prevalence-and-response-to-therapy-in-patients-with-juvenile-idiopathic-arthritis-jia-in-two-childrens-hospitals/